Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 95, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 25, 2018, 7:59 PM CDT for Irion County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 7:59 PM CDT (00:59 UTC)
- Expired
- May 25, 2018, 8:29 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Irion County, TX
The radar
The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:32 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 25, 5:32 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 532 PM CDT Fri May 25 2018 .AVIATION... /00Z TAFS/ Isolated to widely scattered thunderstorms are possible across the Big Country this evening. However, confidence is not high enough to add a VCTS at the KABI terminal, and will watch radar trends. Otherwise, expect VFR tonight and Saturday. 21 && .PREV DISCUSSION... /issued 240 PM CDT Fri May 25 2018/ SHORT TERM... (Tonight and Saturday) Mostly clear skies are in place across the forecast area this afternoon, with temperatures currently in the lower to mid 90s. A shortwave trough over eastern Oklahoma is driving a band of showers and thunderstorms across portions of north and east Texas. Closer to West Central Texas, an isolated thunderstorm has developed in southern Pecos County where ML CAPE values of 1000-1500 J/KG are present. Both the NAM and TT-WRF develop scattered showers and thunderstorms later this afternoon and evening to the west and northwest of our area and try to bring this activity into our western counties. Have mentioned a slight chance of PoP's across mainly the Big Country and northern Concho Valley this evening, where models have been most consistent with developing a cluster of storms over northwest Texas and clipping the Big Country in the westerly flow aloft. Some of these storms could be strong to severe, with the primary threats being large hail and damaging winds. Otherwise, the main story on Saturday will be the very hot temperatures as the upper level ridge further strengthens over the area and 850MB temperatures rise to near 29-30 degrees across the western Concho Valley and Big Country. Have bumped temperatures up a couple of degrees for tomorrow but have not gone quite as high as the MEX guidance. Regardless, highs will soar into the triple digits across much of the area under plenty of sunshine. LONG TERM... (Saturday Night through Friday) ..Heat Wave Continues through Next Week... Hot and dry weather will be the theme for West Central Texas through next week as a strong ridge strengthens over the region each day. GFS shows 850 mb temperatures reaching 30-33 deg C mid through late next week, which is pretty high. Latest temperature forecast have been bumped up a degree or two due to pretty good model agreement. Latest forecast high temperatures show 97-102 for Sunday, 97-101 Monday, 99-103 on Tuesday, 100-106 Wednesday, and then 99-105 Thursday and Friday. Precipitation does not look likely for this time-period due to increasing subsidence produced by the ridge, and skies should be sunny to mostly sunny for the most part. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 101 72 99 / 20 5 0 0 San Angelo 72 103 72 102 / 10 0 0 0 Junction 71 100 71 100 / 10 5 0 0 Brownwood 71 99 70 98 / 20 5 0 0 Sweetwater 72 102 72 99 / 20 0 0 5 Ozona 69 101 70 101 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Fri May 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this evening and tonight across mainly the Big Country. The primary hazards will be large hail, damaging winds, and dangerous cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected for the Memorial Day holiday weekend, with temperatures at or above 100 degrees possible each day Saturday through Thursday. The heat will affect outdoor holiday activities, so necessary precautions should be taken in order to stay safe and cool. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 25, 6:26 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
626 PM CDT FRI MAY 25 2018
TXZ155-260000-
San Saba TX-
626 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN SABA COUNTY
UNTIL 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Skeeterville, or 11 miles northeast of Richland
Springs, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern San
Saba County, including the following locations... Spring Creek and
Locker.
LAT...LON 3120 9857 3124 9886 3144 9893 3144 9887
3141 9884 3141 9878 3137 9876 3143 9873
3141 9872 3140 9869 3134 9870 3137 9866
3131 9864 3132 9859 3127 9863 3125 9860
3126 9858
TIME...MOT...LOC 2325Z 275DEG 8KT 3141 9884The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 25, 8:04 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| May 25, 8:36 PM CDT | Tornado Warning | SJT | San Saba | 24 min |
| May 25, 8:52 PM CDT | Tornado Warning | SJT | San Saba | 38 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 38 min |
| May 25, 9:26 PM CDT | Tornado Warning | SJT | Mason | 49 min |
| May 25, 9:35 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 47 min |
| May 25, 10:00 PM CDT | Tornado Warning | SJT | Kimble, Mason | 45 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford | 41 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 10:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 25, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| May 25, 11:21 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 25, 11:50 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 26, 5:14 PM CDT | Special Weather Statement | SJT | Coke | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.